MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM-P; AMISTEM-P STD. SIZE 3

MEDACTA INTERNATIONAL SA AMISTEM-P; AMISTEM-P STD. SIZE 3
Model Number 01.18.403
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 06/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Patient underwent primary hip surgery in (b)(6) 2022.Postop outcome normal, patient satisfied.Since january 2024 the patient reported thigh pain and limping.Aseptic loosening detected on radiological examination.Revision operation performed on (b)(6) 2025.Stem was removed via posterior approach and an amistem-c size 4 std stem was implanted.
 
Additional Manufacturer Narrative
Batch review performed on 03-june-2025: lot 2112757: (b)(4) items manufactured and released on 08-03-2022 expiration date: 2027-02-21.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Inspection performed by r&d department: looking at the images attached to the complaint it is visible the explanted stem covered with patient blood.On the stem body an opaque white film is visible on approximately half of the stem length.It is not possible to identify if this film is ha or bone residual, or a combined effect.The inspection of the returned device confirmed this, also it is noticeable that no residue is present on the distal part of the stem.Absorption of ha from the stem body can indicate that metabolic activity was taking place and that, presumably, adequate bone contact was achieved at the time of surgery.The post-op x-ray analysis show radiolucencies on the poximal part confirming that the stems was not correctly onsteointegrated on the proximal part, causing initial stress-shielding.Finally, some signs of minor damage and scratches are present on the neck of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.Based on the analysis completed and information available, it is not possible to identify a root cause of the stem loosening reported.Clinical evaluation performed by clinical affairs department a revision surgery was performed approximately three years after the primary total hip arthroplasty due to aseptic stem loosening.The patient reported persistent pain and a limping gait.Available radiographic images demonstrate evident radiolucent lines, particularly in the trochanteric region, accompanied by cortical thickening in the distal femur.Aseptic loosening is a well-recognized complication in the literature, often resulting from multifactorial or idiopathic mechanisms.In this case, the exact etiology of the failure cannot be conclusively determined based on the available clinical and radiological data.Aseptic loosening is a possible literature-described adverse event after primary hip arthroplasties and causes are often unknown.There is no indication that any potential issue with the device may have caused or contributed to the event.The device history record review does not indicate any potential manufacturing related issue.

Brand Name
AMISTEM-P
Common Device Name
AMISTEM-P STD. SIZE 3
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22381440
Report Number3005180920-2025-00569
Device Sequence Number15560976
Product Code LZO
UDI-Device Identifier07630040720021
UDI-Public07630040720021
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K173794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.18.403
Device Lot Number2112757
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Initial Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight85 KG
Patient EthnicityNon Hispanic
Patient RaceWhite